Skip to main content
Log in

Some systems of multivariable orthogonal q-Racah polynomials

  • Published:
The Ramanujan Journal Aims and scope Submit manuscript

Abstract

In 1991 Tratnik derived two systems of multivariable orthogonal Racah polynomials and considered their limit cases. q-Extensions of these systems are derived, yielding systems of multivariable orthogonal q-Racah polynomials, from which systems of multivariable orthogonal q-Hahn, dual q-Hahn, q-Krawtchouk, q-Meixner, and q-Charlier polynomials follow as special or limit cases.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. Askey, R., Wilson, J.A.: A set of orthogonal polynomials that generalize the Racah coefficients or 6-j symbols. SIAM J. Math. Anal. 10, 1008–1016 (1979)

    Article  MathSciNet  Google Scholar 

  2. Askey, R., Wilson, J.A.: Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials. Memoirs Amer. Math. Soc. 319, (1985)

  3. van Diejen, J.F., Stokman, J.V.: Multivariable q-Racah polynomials. Duke Math. J. 91, 89–136 (1998)

    Article  MathSciNet  Google Scholar 

  4. Dunkl, C.F.: Orthogonal polynomials in two variables of q-Hahn and q-Jacobi type. SIAM J. Alg. Disc. Meth. 1, 137–151 (1980)

    MathSciNet  Google Scholar 

  5. Dunkl, C.F., Xu, Y.: Orthogonal Polynomials of Several Variables. Cambridge Univ. Press (2001)

  6. Gasper, G.: Positivity and special functions. In: Askey, R. (ed.) Theory and Applications of Special Functions, pp. 375–433. Academic Press, New York (1975)

    Google Scholar 

  7. Gasper, G., Rahman, M.: Nonnegative kernels in product formulas for q-Racah polynomials. J. Math. Anal. Appl. 95, 304–318 (1983)

    Article  MathSciNet  Google Scholar 

  8. Gasper, G., Rahman, M.: Product formulas of Watson, Bailey and Bateman types and positivity of the Poisson kernel for q-Racah polynomials. SIAM J. Math. Anal. 15, 768–789 (1984)

    Article  MathSciNet  Google Scholar 

  9. Gasper, G., Rahman, M.: Basic Hypergeometric Series. 2nd ed. Cambridge Univ. Press (2004)

  10. Gasper, G., Rahman, M.: q-Analogues of some multivariable biorthogonal polynomials. In: Ismail, M.E.H., Koelink, E. (eds.) Theory and Applications of Special Functions. A volume dedicated to Mizan Rahman. Dev. Math. vol. 13, pp. 185–208 (2005)

  11. Gasper, G., Rahman, M.: Some systems of multivariable orthogonal Askey–Wilson polynomials. In: Ismail, M.E.H., Koelink, E. (eds.) Theory and Applications of Special Functions. A volume dedicated to Mizan Rahman. Dev. Math. vol. 13, pp. 209–219 (2005)

  12. Granovskii, Ya.I., Zhedanov, A.S.: ‘Twisted’ Clebsch-Gordan coefficients for SU q (2). J. Phys. A 25, L1029–L1032 (1992)

    Article  MathSciNet  Google Scholar 

  13. Gustafson, R.A.: A Whipple’s transformation for hypergeometric series in U(n) and multivariable hypergeometric orthogonal polynomials. SIAM J. Math. Anal. 18, 495–530 (1987)

    Article  MathSciNet  Google Scholar 

  14. Karlin, S., McGregor, J.: Linear growth models with many types and multidimensional Hahn polynomials. In: Askey, R. (ed.) Theory and Applications of Special Functions, pp. 261–288. Academic Press, New York (1975)

    Google Scholar 

  15. Koekoek, R., Swarttouw, R.F.: The Askey–scheme of hypergeometric orthogonal polynomials and its q-analogue. Report 98–17, Delft Univ. of Technology, ohttp://aw.twi.tudelft.nl/~koekoek/research.html (1998)

  16. Koelink, H.T., Van der Jeugt, J.: Convolutions for orthogonal polynomials from Lie and quantum algebra representations. SIAM J. Math. Anal. 29, 794–822 (1998)

    Article  MathSciNet  Google Scholar 

  17. Koornwinder, T.H.: Askey–Wilson polynomials for root systems of type BC. Contemp. Math. 138, 189–204 (1998)

    MathSciNet  Google Scholar 

  18. Rosengren, H.: Multivariable q-Hahn polynomials as coupling coefficients for quantum algebra representations. Int. J. Math. Math. Sci. 28, 331–358 (2001)

    Article  MathSciNet  Google Scholar 

  19. Spiridonov, V.P.: Theta hypergeometric integrals. Algebra i Analiz (St. Petersburg Math. J.) 15, 161–215 (2003)

    MathSciNet  Google Scholar 

  20. Stokman, J.V.: On BC type basic hypergeometric orthogonal polynomials. Trans. Amer. Math. Soc. 352, 1527–1579 (2000)

    Article  MathSciNet  Google Scholar 

  21. Tratnik, M.V.: Multivariable Wilson polynomials. J. Math. Phys. 30, 2001–2011 (1989)

    Article  MathSciNet  Google Scholar 

  22. Tratnik, M.V.: Multivariable biorthogonal continuous—discrete Wilson and Racah polynomials. J. Math. Phys. 31, 1559–1575 (1990)

    Article  MathSciNet  Google Scholar 

  23. Tratnik, M.V.: Some multivariable orthogonal polynomials of the Askey tableau—continuous families. J. Math. Phys. 32, 2065–2073 (1991)

    Article  MathSciNet  Google Scholar 

  24. Tratnik, M.V.: Some multivariable orthogonal polynomials of the Askey tableau—discrete families. J. Math. Phys. 32, 2337–2342 (1991)

    Article  MathSciNet  Google Scholar 

  25. Wilson, J.A.: Some hypergeometric orthogonal polynomials. SIAM J. Math. Anal. 11, 690–701 (1980)

    Article  MathSciNet  Google Scholar 

  26. Xu, Y.: On discrete orthogonal polynomials of several variables. Adv. in Appl. Math. 33, 615–632 (2004)

    Article  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to George Gasper.

Additional information

Dedicated to Richard Askey on the occasion of his 70th birthday.

2000 Mathematics Subject Classification Primary—33D50; Secondary—33C50

Supported in part by NSERC grant #A6197.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Gasper, G., Rahman, M. Some systems of multivariable orthogonal q-Racah polynomials. Ramanujan J 13, 389–405 (2007). https://doi.org/10.1007/s11139-006-0259-8

Download citation

  • Received:

  • Accepted:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11139-006-0259-8

Keywords

Navigation